MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CARB-EDGE IRIS SCS 4-1/2 STR; N/A

INTEGRA LIFESCIENCES MANSFIELD CARB-EDGE IRIS SCS 4-1/2 STR; N/A
Model Number 101300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the carb-edge iris scissors (101300) was broken during use by the action of a small force.It was initially reported that the device was not in contact with the patient at the time it broke and was discovered broken after surgery.However, subsequent information was received reporting that the fracture occurred during the clamping in surgery.Reportedly, it took a while for staff to find a broken piece of instrument in the surgical site and a replacement instrument not already on the surgical set took time to prepare.An unspecified delay in surgery time occurred and the surgeon had to repeat the surgical procedure.To note, the apparatus was cleaned and disinfected according to prescribed protocol.The facility checked the cleaning, sterilization and management of the instrument, but no problems were found in the process.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The suspected carb-edge iris scissors (101300) was not returned for evaluation, after three good faith efforts (gfe) to obtain the product.Lot number was provided, device history record (dhr) was reviewed and no abnormalities related to the reported issue were identified.The product lot number indicates a manufacture date of 2019.The issue of breaking during use may be the result of wear or environmental damage over time.However, a definitive root cause could not be determined.
 
Additional Manufacturer Narrative
The carb-edge iris scissors (101300) was subsequently returned for evaluation: the carb-edge iris scissors was received in used condition with one of the tips broken off of due to rough handling/environmental damage.The product lot number indicates a manufacture date of 2019 and the sales order was sold in 2020, indicating damage may have occurred due to wear over two years of use.The reported complaint was confirmed.No manufacturing, workmanship or material deficiency has been identified.

Brand Name
CARB-EDGE IRIS SCS 4-1/2 STR
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15933117
Report Number3014334038-2022-00273
Device Sequence Number4347240
Product Code HNF
UDI-Device Identifier10381780375029
UDI-Public10381780375029
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101300
Device Catalogue Number101300
Device Lot NumberAA1903
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer01/18/2023
02/22/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date01/31/2023
03/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown